OUR JOURNEYS

Patient story

Sheryl Powell

I am a 51 year-old nurse who for the past five years has been treated for asthma by my primary care doctor. I have been on every type of inhaler made and none of them ever worked.

One day I was walking down the hallway at work and became so dizzy and lightheaded that I thought I would pass out. I knew something was wrong. I made an appointment with my doctor and he said he did not know what to try since no inhalers were working and he did not know what could of caused my dizziness/lightheadedness. I asked him for an EKG of my heart, believing that maybe cardiac was the issue. Boy was I glad I did!! He sent me to a cardiologist and pulmonologist.

Many tests were done and PAH was the diagnosis. I have been on Letairis for six months now. I am considered class IV. I become very short of breath with exertion but have not had any more dizzy/lightheaded episodes. This condition has impacted my life to where I can no longer do physical labor or exercising as I used to.

I am thankful that I was finally diagnosed with the correct illness, I just wish that it would have been years sooner.

 

FacebookGoogle +TwitterLinkedInPinterestInstagramYouTubeBloggerFeedsPHAware Download our App

The information provided on the PHA website is provided for general information only. It is not intended as legal, medical or other professional advice, and should not be relied upon as a substitute for consultations with qualified professionals who are familiar with your individual needs.

801 Roeder Road, Ste. 1000, Silver Spring, MD 20910   Patient-to-Patient Support Line: 1-800-748-7274
Webmaster@PHAssociation.org
    Privacy Policy   Virtual Tour of Website    Provide Feedback & Report Bugs

Designed by Matrix Group International, Inc.® | © 2014 Pulmonary Hypertension Association. All Rights Reserved.

NORD

The National Organization for Rare Disorders (NORD) awarded PHA the Abbey S. Meyers Leadership Award in 2012 for outstanding service to PHA members in advocacy, education and other key areas.